Israel Examining Potential Link Of Pfizer’s COVID-19 Vaccine With Heart Inflammation Cases

0
545
Lance Cpl. Juan Magadan/U.S. Marine Corps)

(TJVNEWS.COM) Israel is examining several dozens of cases of recipients of Pfizer-BioNTech’s COVID-19 vaccine developing heart inflammation after getting the jab. Israel’s corona commissioner Nachman Ash said on Sunday in an interview with Radio 103FM, Israeli health officials are trying to determine if the cases are linked with the Pfizer shot that has now administered to over 5 million people. Ash’s remarks came after the government identified at least 62 instances where the recipients developed inflammation of the heart muscle or heart-muscle membrane, as reported by Channel 12 last week citing an Israeli health ministry study.

The heart condition after receiving the Pfizer-BioNTech COVID-19 vaccine is developed in one out of 100,000 people who received the shot. As per reports, the incidence rate for males between the age of 18 and 30 was one in 20,000. As of now, at least two people have died due to inflammation in the heart and others have recovered. Israeli health ministry told Bloomberg in an emailed response to questions that the study does not show with certainty that there is a greater rate of mortality or even an increase in heart inflammation cases.

Meanwhile in the US military times reported

The Defense Department is tracking 14 cases of heart inflammation, or myocarditis, in military health patients who developed the condition after receiving either the Pfizer or Moderna COVID-19 vaccine.

The rare disorder, usually caused by a virus, has been linked to COVID-19. But following a number of reports from Israel of patients developing the inflammation in conjunction with receiving vaccines, the Israeli Health Ministry is exploring a possible link, Israel’s Channel 12 reported Friday, according to the Jerusalem Post.

Advertisement

Myocarditis is an inflammation of the heart muscle, the myocardium, that can reduce the heart’s ability to function or cause abnormal heart rhythms. The first report of myocarditis in a patient who received a COVID-19 vaccine was published in Israel on Feb. 1.